MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG MININAV®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

CHRISTOPH MIETHKE GMBH & CO KG MININAV®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number FV660T
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a mininav valve 10 (part# fv660t) was implanted on an unspecified date.According to the complainant there was a shunt malfunction resulting in a shunt revision.Upon testing of the mini nav (flush with nacl) the fluid did not pass through mini nav.The adverse event is filed under aic reference: (b)(4).
 
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.Visual inspection: during the investigation, no significant deformation or damage of the valve was determined.Permeability test: a permeability test has indicated that the valve has a blockage.Computer controlled test: due to the blockage, it was not possible to take a measurement on the computer test bench.Internal inspection: after dismantling of the valve, organic deposits were found in mininav.Result: according to the investigation results, a blockage was detected.The visible deposits have led to the functional impairment.Deposits caused by substances naturally present in the patient's body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of organic material can affect the integrity of the valve.We would like to point out, that testing dry products is of limited value.Dry residues of organic material can falsify the test results.The examination of the return has been completed with the drafting of this report.

Brand Name
MININAV®
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469 ,
GM  14469,
MDR Report Key21397811
Report Number2916714-2025-00004
Device Sequence Number18110770
Product Code JXG
UDI-Device Identifier04041906133085
UDI-Public(01)04041906133085(11)240222(17)290221(10)20073902
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2025
Report Date (Section F) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV660T
Device Catalogue NumberFV660T
Device Lot Number20073902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/27/2025
Device Age1 YR
Event Location Hospital
Date Report to Manufacturer01/27/2025
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date04/22/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA02/18/2025